Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 27, 2008, 3:17 AM MDT for Eddy County, New Mexico. It took effect at Mar 27, 2008, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 3:17 AM MDT (09:17 UTC)
- In effect from
- Mar 27, 2008, 12:00 PM MDT
- Expired
- Mar 27, 2008, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5857 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 270917 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 417 AM CDT THU MAR 27 2008 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON... .AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE GUADALUPE MOUNTAINS TODAY WILL RESULT IN SOUTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH. THIS HIGH WIND WILL DROP OFF THIS EVENING AS THE DISTURBANCE MOVES EAST OF THE AREA. NMZ027-TXZ258-280000- /O.NEW.KMAF.HW.W.0024.080327T1800Z-080328T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 317 AM MDT THU MAR 27 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS. WIND SPEEDS WILL DECREASE THIS EVENING. PERSONS TRAVELING ON U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KMAF 271948 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT THU MAR 27 2008 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS UNTIL 6 PM MDT/7 PM CDT... .AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE GUADALUPE MOUNTAINS WILL RESULT IN SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH LATE THIS AFTERNOON. THESE HIGH WINDS WILL END BY EARLY THIS EVENING AS THE DISTURBANCE MOVES EAST OF THE AREA. NMZ027-TXZ258-280000- /O.CON.KMAF.HW.W.0024.000000T0000Z-080328T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 148 PM MDT THU MAR 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED LATE THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS. WIND SPEEDS WILL DECREASE EARLY THIS EVENING. PERSONS TRAVELING ON U.S. 62/180 THROUGH THE GUADALUPE MOUNTAINS...INCLUDING GUADALUPE PASS...SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 26, 11:50 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 26, 11:50 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1250 AM CDT THU MAR 27 2008
.AVIATION...
DEVELOPING SURFACE LOW OVER THE PANHANDLE WILL TIGHTEN THE PRESSURE
GRADIENT AND RESULT IN GUSTY WEST WINDS DURING THE AFTERNOON. ONLY
A FEW HIGH CLOUDS EXPECTED... VFR CONDITIONS THROUGH THE PERIOD.
&&
PREV DISCUSSION... /ISSUED 258 PM CDT WED MAR 26 2008/
DISCUSSION...
NO HUGE CHANGES MADE TO PREVIOUS FORECAST PACKAGE. MODELS CONTINUE
THE ZONAL FLOW ALOFT WHICH WILL CONTINUE THE HOT AND DRY CONDITIONS
ACROSS THE AREA. MODELS STILL INDICATE A COUPLE OF FRONTS MOVING
THROUGH THE AREA ON FRIDAY AND AGAIN ON MONDAY. THE FRONT ON FRIDAY
CONTINUES TO LOOK TO STALL ACROSS THE AREA WHICH WOULD PROVIDE THE
NEEDED FOCUS FOR SHOWER ACTIVITY. STILL KEPT POPS FAIRLY ISOLATED
AND CONFINED TO THE EASTERN PORTIONS OF THE FORECAST AREA ON
SATURDAY. CONFIDENCE STILL NOT TOO HIGH ON ENOUGH MOISTURE
AVAILABLE TO GENERATE ANY APPRECIABLE PRECIPITATION. DID INCREASE
THE POPS EVERY SO SLIGHTLY ON MONDAY THOUGH AS DYNAMICS LOOK A
LITTLE BETTER FOR CONVECTIVE ACTIVITY. HAVE SLIGHT CHANCE LINE
FARTHER WEST OVER THE MIDLAND/ODESSA AREA FOR NOW. WILL CONTINUE TO
MONITOR FOR BETTER DETAILS.
UNTIL THEN...WARM TEMPERATURES WILL CONTINUE AND THEN MODERATE WITH
THE PASSAGE OF EACH FRONT. THURSDAY WILL BE NEARLY A CARBON COPY OF
TODAY...ALTHOUGH MAYBE A DEGREE OR TWO COOLER...BUT WHO/S COUNTING?
THE FORECAST HIGH REMAINS ABOUT 10 DEGREES OR SO WARMER THAN
SEASONAL AVERAGES. THE FRONTS WILL KNOCK HIGHS DOWN TO NEAR OR
BELOW AVERAGE BUT TEMPS WILL REBOUND QUICKLY IN FOLLOWING DAYS.
GIVEN THE WARM PATTERN FOR ANOTHER DAY...CONTINUED THE FIRE
WEATHER WATCH FOR THE GUADALUPE MOUNTAINS FOR THURSDAY. DRY
CONDITIONS WILL BE HAD AREA-WIDE...BUT WINDS WILL REMAIN BELOW
WARNING CRITERIA WITH THE EXCEPTION OF THE GUADALUPES. WITH
FRIDAYS FRONTAL PASSAGE...WILL SEE ENOUGH MOISTURE ALONG THE
FRONTAL BOUNDARY TO TEMPER FIRE WEATHER CONCERNS WITH RH VALUES
ABOVE 20 PERCENT IN THOSE AREAS. AND WINDS LOOK TO REMAIN BELOW
ISSUANCE CRITERIA AS WELL. /13/
FIRE WEATHER...
VERY WARM AFTERNOON TEMPERATURES ALONG WITH INCREASING WINDS AND A
DRY AIRMASS AND HIGH FIRE DANGER HAS YIELDED CRITICAL FIRE WEATHER
CONDITIONS FOR SOUTHEASTERN NEW MEXICO AND PORTIONS OF WEST TEXAS.
LATE AFTERNOON TEMPERATURES WERE IN THE LOWER 90S F ACROSS THE TRANS
PECOS REGION WITH WIDESPREAD UPPER 70S TO UPPER 80S ELSEWHERE.
AFTERNOON RH/S HAVE ALSO DROPPED INTO THE SINGLE DIGITS WEST OF THE
DRYLINE. THE CURRENT RED FLAG WARNING FOR THE GUADALUPE
MOUNTAINS...VAN HORN/HIGHWAY 54 CORRIDOR...SOUTHEASTERN NEW MEXICO
PLAINS...REEVES COUNTY...AND THE DAVIS MOUNTAINS WILL REMAIN INTACT
THROUGH THIS EVENING. OVERNIGHT RH RECOVERY WILL REMAIN POOR ACROSS
THE MOUNTAINS TONIGHT...AND FAIR FOR MOST OF THE PLAINS AS THE
DRYLINE IS NOT EXPECTED TO RETREAT TOO FAR WEST THIS EVENING AND
OVERNIGHT. LOW RH/S CAN AGAIN BE EXPECTED FOR MOST AREAS ON
THURSDAY. FOR NOW...IT APPEARS THE STRONGER WINDS (SUSTAINED 20 FOOT
WINDS ABOVE 20 MPH) WILL REMAIN CONFINED TO THE GUADALUPE MOUNTAINS.
THE CURRENT FIRE WEATHER WATCH WILL REMAIN INTACT FOR THIS REGION.
WE DO EXPECT COOLER TEMPERATURES ON FRIDAY AS A COLD FRONT MOVES
INTO THE REGION. THE BIGGEST EFFECT ON TEMPERATURES AND RH/S WILL
LIKELY REMAIN EAST OF THE PECOS RIVER.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 PM THIS EVENING TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
FIRE WEATHER WATCH FROM 10 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM MIDNIGHT CDT /11 PM MDT/ TO 1 AM CDT
/MIDNIGHT MDT/ EARLY THIS MORNING FOR THE FOLLOWING ZONES...
GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM 10 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Mar 26, 1:45 PM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT WED MAR 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CDT WED MAR 26 2008 /145 PM MDT WED MAR 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY CONDITIONS...ABOVE NORMAL TEMPERATURES AND GUSTY WEST WINDS WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD THROUGH THIS EVENING. AFFECTED AREAS INCLUDE THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...REEVES COUNTY...AND VAN HORN CORRIDOR. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR CRITICAL FIRE CONDITIONS OVER THE GUADALUPE MOUNTAINS WILL CONTINUE THURSDAY AFTERNOON AND EVENING. AS CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED...A FIRE WEATHER WATCH CONTINUES FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:20 AM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 17 hr |
| Mar 27, 2:07 PM MDT | Fire Weather Watch | MAF | 39 hr |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.